I completed proton therapy at Shands last October. In June, I detected rectal blood. It increased to about 12 episodes per day and is now about 5 or 6. Shands prescribed hydracort suppositories for 2 weeks and canasa for the next 6 weeks. The blood appears lighter now but has been quite heavy.
Shands has no gastro docs in their Jacksonville or Gainesville hospitols that they can refer me to a gastro doc in private practice in Jacksonville (4 hours each way from me).
Shands doctors seem adamant that a colonscopy is out of the question while the gastro doctor that I saw in Tampa is ready to do one now. Right now, I am off of any medication for 2 weeks.
I cannot find any reference that talks about others having this problem. I would appreciate any reference that you can give me.
Posted: 06 Aug 2010 09:21 PM Originally Posted: 06 Aug 2010 09:19 PM
Sorry you are suffering from radiaiton prostatitis. Fortunately or unfortunately, it is a fairly rare side effect of proton therapy. If you are still having this problem you may want to consult the following proton peer support website: